Alert archive / California / Wind Advisories in 2013

Wind Advisory 18, NWS Sacramento, CA

October 8, 2013

NWS Sacramento, CA issued this wind advisory at Oct 8, 2013, 3:01 PM PDT. It took effect at Oct 9, 2013, 9:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 3:01 PM PDT (22:01 UTC)
In effect from
Oct 9, 2013, 9:00 AM PDT
Expired
Oct 9, 2013, 6:25 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS76 KSTO 082201
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
301 PM PDT TUE OCT 8 2013

...GUSTY NORTHERLY WINDS FOR THE NORTHERN SACRAMENTO VALLEY WEDNESDAY...

.A STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO THE
NORTHERN SACRAMENTO VALLEY. NORTHERLY WINDS WILL INCREASE BY MID
MORNING WEDNESDAY AND CONTINUE THROUGH THE EARLY EVENING.
SUSTAINED WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE
BEFORE DECREASING LATER IN THE EVENING.

CAZ015-091200-
/O.NEW.KSTO.WI.Y.0018.131009T1600Z-131010T0300Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
301 PM PDT TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT WEDNESDAY.

* WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: BREEZY TO STRONG WINDS WILL CONTINUE WEDNESDAY MORNING
  THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

EK
3 follow-up statements
256 
WWUS76 KSTO 091041
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
341 AM PDT WED OCT 9 2013

...GUSTY NORTHERLY WINDS FOR THE NORTHERN SACRAMENTO VALLEY
THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO THE
NORTHERN SACRAMENTO VALLEY. NORTHERLY WINDS WILL INCREASE BY MID
MORNING AND CONTINUE THROUGH THE EARLY EVENING. WINDS ARE EXPECTED
TO DECREASE LATER THIS EVENING.

CAZ015-100000-
/O.CON.KSTO.WI.Y.0018.131009T1600Z-131010T0300Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
341 AM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: BREEZY TO STRONG WINDS WILL CONTINUE THROUGH EARLY
  EVENING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH ARE EXPECTED.
WINDS CAN CAUSE DIFFICULT DRIVING CONDITIONS. WATCH FOR BLOWING
DEBRIS HAZARDS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

SHEN
357 
WWUS76 KSTO 092213
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
313 PM PDT WED OCT 9 2013

...GUSTY NORTHERLY WINDS FOR THE NORTHERN SACRAMENTO VALLEY
THROUGH EARLY THIS EVENING...

.A STRONG PRESSURE GRADIENT WILL CONTINUE TO BRING WINDY
CONDITIONS TO THE NORTHERN SACRAMENTO VALLEY FOR A COUPLE MORE HOURS.
GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY EVENING AND
THEN DECREASE.

CAZ015-100300-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-131010T0300Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
313 PM PDT WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: BREEZY TO STRONG WINDS WILL CONTINUE THROUGH EARLY 
  EVENING. 

* LOCATIONS INCLUDE: REDDING...RED BLUFF

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH ARE
EXPECTED. WINDS CAN CAUSE DIFFICULT DRIVING CONDITIONS. WATCH FOR
BLOWING DEBRIS HAZARDS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
343 
WWUS76 KSTO 100125
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
625 PM PDT WED OCT 9 2013


CAZ015-100230-
/O.CAN.KSTO.WI.Y.0018.000000T0000Z-131010T0300Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
625 PM PDT WED OCT 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DROPPED OFF BELOW ADVISORY CRITERIA THIS EVENING AND
WILL CONTINUE TO TAPER THIS EVENING. THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:27 AM PDT, 5 hours 34 minutes earlier.

Area forecast discussion, Oct 8, 9:27 AM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
927 AM PDT TUE OCT 8 2013

.SYNOPSIS...
LOW PRESSURE SYSTEM WILL NOTICEABLY COOL TEMPERATURES AND
BRING MAINLY MOUNTAIN SHOWERS AND HIGH ELEVATION SNOW TO THE
REGION TUESDAY NIGHT AND WEDNESDAY. DRY AND SEASONAL WEATHER
RETURNS THURSDAY INTO THE WEEKEND.

PREVIOUS DISCUSSION...

UPPER LOW IS DROPPING SOUTH OVER WASHINGTON. BAND OF HIGH/MID
LEVEL CLOUDS PRECEDES THE LOW OVER NORCAL AND WILL MOVE SOUTHEAST
THROUGH THE AREA DURING THE DAY. THERE IS NO PRECIP WITH THIS BAND
AND NONE EXPECTED DURING THE DAY. HAVE UPDATED FORECAST TO
INCREASE CLOUD COVER TODAY. TIMING CONTINUES TO BE A BIT SLOWER
WITH SHOWERS DEVELOPING AFTER MIDNIGHT. WINDS REMAIN GUSTY AT
TIMES REDDING-RED BLUFF AND DOWN THE WESTERN SAC VALLEY WITH A FEW
GUSTS TO 30 MPH THROUGH THE DAY. OTHERWISE...FORECAST IS ON TRACK.

DISCUSSION...
WATER VAPOR SATELLITE IMAGERY HAS SHOWN A DARK AREA OR JET MAX
MOVING SOUTHEASTWARD DOWN THE BRITISH COLUMBIA COAST OVERNIGHT.
UPPER LEVEL ANALYSIS CHARTS DO INDEED SHOW A 150 KNOT JET MAX
NEARING VANCOUVER ISLAND. WITH JET MAX DESCENDING DOWN INTO THE
TROUGH AXIS OVER THE PACIFIC NW AND ANOTHER JET MAX BUILDING THE
UPSTREAM RIDGE, THE PATTERN WILL BECOME MORE ELONGATED N TO S.
THIS MEANS THAT THE JET WILL DEEPEN THE TROUGH AND MOVE IT MORE
SOUTH, RATHER THAN SOUTHEAST.

AS THE TROUGH DEEPENS OVER THE WESTERN GREAT BASIN TODAY, TEMPS
WILL COOL 5-10 F FROM YESTERDAY WITH PARTLY CLOUDY CIRRUS. WITH
THE REGION STILL INFLUENCED BY THE GENERAL NW WINDS ALOFT, BREEZY
NORTHERLY WINDS HAVE DEVELOPED OVER THE WESTERN SAC VALLEY THIS
MORNING. EXPECT THE WINDS TO SPREAD THROUGHOUT MUCH OF THE VALLEY
TODAY WITH WEST TO SOUTHWEST WINDS OVER THE SIERRA NEVADA SOUTH
OF PLUMAS COUNTY.

THE MODELS AGREE THAT THE LOW WILL BE OVER THE NE CAL/NW NEVADA
BORDER WEDNESDAY MORNING AND NEAR BAKERSFIELD BY EARLY EVENING.
THE END RESULT OF THE INLAND TRACK OF THIS FEATURE WILL BE THE
LACK OF MOISTURE TO GENERATE SIGNIFICANT PRECIPITATION. LIGHT
SHOWERS WILL BEGIN OVER SHASTA COUNTY TONIGHT AND SPREAD DOWN THE
SIERRA WEDNESDAY AS THE JET MOVES THE SYSTEM THROUGH THE AREA
RATHER QUICKLY FROM N TO S. WE EXPECT AROUND 0.1 INCHES UP NORTH
AND UP TO 0.4 INCHES SOUTH OF TAHOE. SNOW LEVELS WILL BEGIN
AROUND 6500 TO 7000FT THIS EVENING BEFORE DROPPING AS LOW AS 5000
TO 5500FT WEDNESDAY. THE TIMING OF BEST PRECIPTABLE WATER VALUES
DO NOT COINCIDE WITH THE BEST DYNAMICS OF THIS SYSTEM, AND WE ARE
ANTICIPATING ONLY 1 TO 3 INCHES OF SNOW ACCUMULATION ABOVE THE
7000 TO 7500FT RANGE WEDNESDAY. ROAD TEMPS OVER DONNER AND ECHO
SUMMITS MAY BE TOO WARM TO WARRANT ACCUMULATION, BUT MAYBE SO
OVER PASSES FARTHER SOUTH.

ALSO, A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY
AFTERNOON OVER THE NORTHERN SAN JOAQUIN VALLEY AND ADJACENT MOTHER
LODE DUE TO THE UNSTABLE ATMOSPHERE AT MAX HEATING AS THE LOW
PASSES OVERHEAD. DEPENDING THE LOW SPEED AND PLACEMENT,
THUNDERSTORM ACTIVITY COULD BE EXPANDING OR EVEN CONTRACTED.

RIDGING BUILDS BACK IN OVER THE REGION THURSDAY AND DOMINATES THE
AREA INTO EARLY NEXT WEEK. ANOTHER TROUGH TRIES TO BREAK DOWN THE
RIDGE SUNDAY INTO MONDAY, BUT ENDS UP SKIRTING TO THE NORTHEAST
AND ONLY GENERATING SOME OFFSHORE WINDS. A DEEPER TROUGH
APPROACHES THE PAC NW COAST TUESDAY.           JCLAPP

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

MODELS SIMILAR IN MAINTAINING UPPER RIDGE OFF THE WEST COAST
THROUGH THE EXTENDED FORECAST PERIOD. DRY NORTHWESTERLY FLOW
ALOFT PREVAILS OVER INTERIOR NORCAL WITH SURFACE WINDS GENERALLY
LIGHT. GRADUAL WARMING TREND WITH TEMPS NEAR TO SLIGHTLY BELOW
NORMAL TOWARDS THE END OF THE FORECAST PERIOD. HIGHS SUNDAY INTO
MONDAY FORECAST IN UPPER 70S TO LOWER 80S IN THE CENTRAL VALLEY
WITH 50S TO 70S FOR THE MOUNTAINS AND FOOTHILLS.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE FOR INTERIOR NORCAL TAF SITES NEXT
24 HOURS. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING
INCREASING MID AND HIGH LEVEL CLOUDS TODAY ALONG WITH BREEZY
NORTH WINDS IN THE SAC VALLEY. GUSTS UP TO 25 KTS POSSIBLE FOR
KRDD AND KRBL. LOCAL MVFR POSSIBLE OVER THE SIERRA NORTH OF I80 BY
TONIGHT AS SCATTERED SHOWERS DEVELOP. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 8, 7:00 AM PDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE OCT 8 2013

CAZ013>019-063-064-066>069-091400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT TUE OCT 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY
COLDER UPPER LOW MOVING SOUTH INTO CALIFORNIA THIS EVENING INTO
EARLY THURSDAY WITH LIGHT RAIN AND HIGH ELEVATION SNOW. SNOW LEVELS
5000 TO 6000 FEET WEDNESDAY WITH UP TO 3 INCHES OF SNOWFALL
EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 50. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
WEDNESDAY THROUGH MONDAY COLDER UPPER LOW MOVING SOUTH OVER
CALIFORNIA WEDNESDAY INTO EARLY THURSDAY WITH LIGHT RAIN AND HIGH
ELEVATION SNOW. SNOW LEVELS 5000 TO 6000 FEET WEDNESDAY WITH UP TO 3
INCHES OF SNOWFALL EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 50. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE AT
WEATHER.GOV/SACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA AT
FACEBOOK.COM/NWS.SACRAMENTO
TWITTER.COM/NWSSACRAMENTO

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 2:19 PM PDTWinter Weather AdvisorySTO24 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.